MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC SPIDER CERVICAL PLATING SYSTEM; SCREWDRIVER

XTANT MEDICAL HOLDINGS, INC SPIDER CERVICAL PLATING SYSTEM; SCREWDRIVER
Model Number N60000160
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an initial anterior cervical discectomy and fusion procedure.During the procedure, it was reported that a mallet was used to tap the screw forward, which resulted in the fracturing of the distal tip of the screwdriver.No pieces were retained by the patient.No patient complications were reported.No additional information available.
 
Additional Manufacturer Narrative
The reported event was able to be confirmed via a visual assessment.The visual assessment showed an instrument with surface scratches and the distal tip was broken as reported.A functionality assessment was unable to be performed due to the damaged condition of the screwdriver, which was removed from distributable inventory.A dhr review was performed for the instrument lot and there were no manufacturing anomalies identified.The instrument lot met all required specifications prior to being released to distributable inventory.The system screwdriver lot has been available for distribution since 7/18/2016.The system surgical technique guide provides guidance on preparation of patient bone for implantation of system screws, including a statement that includes, "in cases where there is unusually hard bone present, drilling can be performed." the complainant reported that the screwdriver malfunction occurred when the surgeon was having difficulty advancing a system screw into hard bone and utilized a mallet to tap the screw forward.There has been zero other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC
664 cruiser ln
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln
belgrade, MT 59714
4069245878
MDR Report Key20695888
Report Number3005031160-2024-00038
Device Sequence Number6583669
Product Code HXX
UDI-Device IdentifierM697N600001601
UDI-PublicM697N600001601
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K170224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000160
Device Lot Number739601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale